See Ling TanUniversity Kebangsaan Malaysia, Malaysia
Title: A unique drug rash: Bleomycin-induced flagellate erythema in a patient with hodgkin lymphoma
Flagellate erythema is described as "whiplike" linear streaks usually following bleomycin chemotherapy or is associated with consumption of shiitake mushrooms, dermatomyositis, adult-onset still disease as well as human immunodeficiency disease. Onset of the eruption is between day 1 to 9 weeks after the administration of bleomycin in dose dependent manner. During the recovery phase, the lesions may have a brown appearance, commonly known as flagellate pigmentation. We herein report a case of a 44-year-old man with refractory Hodgkin lymphoma stage IV, having completed 4 cycles of ABVD chemotherapy (adriamycin, bleomycin, vinblastine, dacarbazine) and post autologous stem cell transplant. He presented with multiple hyperpigmented, haphazard, linear streaks over his back. The lesions appeared 2 weeks after the first cycle of chemotherapy. His presentation was compatible with the diagnosis of bleomycin-induced flagellate erythema. No treatment was necessary considering the patient was asymptomatic.
See Ling Tan completed her MD at University Putra Malaysia the age of 25 years old and further awarded MRCP (LONDON) at the age of 31. Currently, she is under dermatology fellowship training at University Kebangsaan Malaysia.